Format

Send to

Choose Destination
See comment in PubMed Commons below
Anadolu Kardiyol Derg. 2007 Dec;7 Suppl 2:27-30.

Aspirin and gastrointestinal toxicity.

Author information

  • 1Department of Gastroenterology, Ibni-Sina Hospital, Ankara University Medical School, Sihhiye, Ankara, Turkey. murattoruner@yahoo.com

Abstract

Aspirin is the main actor in primary and secondary preventive treatments in cardiovascular diseases. However, it has several side effects including gastrointestinal toxicity (peptic ulcer formation, bleeding). Although lower doses are relatively safe, we should keep in mind that even the lowest dose may cause gastrointestinal bleeding. Gastrointestinal toxicity profile does not differ between conventional and enteric-coated aspirin use. In patients who have cardiovascular disease but are at high risk for gastrointestinal bleeding, eradication of Helicobacter pylori infection and concurrent proton pump inhibitor therapy may help to reduce the risk of gastrointestinal toxicity.

PMID:
18160364
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Kare Publishing
    Loading ...
    Write to the Help Desk